MAUDE Adverse Event Report: ARTHREX, INC. STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK; DRILL BIT

ARTHREX, INC. STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK; DRILL BIT
Model Number STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
On 24th july 2024, it was reported by an arthrex employee via email that an ar-1250lt, step drill for 3.0mm bio-suturetak®, was used to punch holes into the bone to facilitate screw insertion however the drill bit broke during drilling and about 15mm of the broken drill bit remained in the shoulder blade.This was detected during use in a repair of the right shoulder joint capsule and lip surgery on (b)(6) 2019.There was no adverse effect on the patient's original condition, but it may not be possible to perform magnetic resonance examination in the future.It was reported to nmpa as adverse events by hospital.The procedure was completed successfully with the only issue being that the broken piece was left in the patient.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.(b)(4).

Brand Name
STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19943932
Report Number1220246-2024-07112
Device Sequence Number7319498
Product Code HWE
UDI-Device Identifier00888867006287
UDI-Public00888867006287
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Device Catalogue NumberAR-1250LT
Device Lot Number851977
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown